Get your Health question answered in 3 easy steps

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Cholesterol level higher after 3 months of treatment, why ?

I am a 36 year old female who doesn t eat a high cholesterol diet . In December I went for my annual physical and my total cholesterol, triglycerides, and LDL cholesterol were all extremely high so my Dr. put me on Lopid and told me to come back in for a recheck in 3 months. I went back last week and had it checked and got the results today and my cholesterol is even higher than it was in December. My Dr. told me basically that I am a stroke or heart attack waiting to happen. The Dr. is sending me to a specialist but I am more than a little stressed because I have 2 kids and both my parents died when I was a teenager from heart attacks and I don t want my kids to go through the same thing. I guess my question is has anyone else had this happen to them ?
Tue, 13 Sep 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Lab Tests ,  
Medical Topics ,  
Cardiologist 's  Response
H i well come to HCM.
High cholesterol one must try to correct, because it is a correctable factor and can
lead to coronary heart disease. But even with high choesterol heart attack is must
not the rule may or may not lead to coronary.There are other factors also reposible
coronary or stroke like HBP, DM,Genetics, OBesity, smoking, stress out of all this
except genetic all other factor can be kept under control. So along with cholestero if
other correctable factor you have to control as well with chlesterol you will get additional help. Leave apprehension about cholestero that is correctable factor. And
get checked your thyroid as well. Take care Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My cholesterol was checked about a month ago and it was a WOPPING 325 (bad cholesterol). I am a 44 year old male, and have taken simvastatin and crestor before, (only intermitintly) when my cholesterol was a bit over 200, but the side effects were bizarre. The simvastatin made me feel wierd, and I stopped taking it. When I started taking the Crestor @ 10mg dosages, I started to have pains in some of my muscles that were almost like a bruise / pulled muscle. I also stopped taking the Crestor. Well, that was when my Cholesterol was a bit over 200, and about a month ago my bad C was at 325. Needless to say, I have been taking the 10mg dosages and cutting them up into fours (2.5 mg) after reading online that 10mg s of Crestor was a huge dosage compared to other statins. By the way, why am I not dead since a normal bad cholesterol level is supposed to be about 125 (i think),

doctor1 MD

I have been experiencing various strage symptoms this past month. I was put on flecanide 50 last Dec. And propanolol 40 to take with it to prevent arrythmias. I have had lone afib a few times a year for a few hrs and have had all the work ups done with normal results. I also have had svt on a d off all my life with no problems except inconvenience. So they tried to ablate it in Dec and it was not successful. So that is why I am on flecanide and propanolol. This has worked well until last month. I has a routine d&c for what they thought was a polyp and turned out to be nothing. During the procedure my heart rate went down to 30 and they gave me robinal. A week after that I was started on protocol for a cholesterol of 278. My cholesterol has always been ok before that. 7 days later and 10 days after the d&c I began experiencing lightheadedness and a bp of 90/60 and a pulse in the 40s. I went to the hospital and was kept overnight on tele. All was ok hr in 40s-50s. Had normal echo in am and sent home. I hadn t taken propanolol since the night in hospital and began to experience pounding heart rate headache shakiness and over all terrible. Cardiologist said it was beta blocker withdrawal. They put me on half dose, back on flecanide,off protocol, and did stress echo and 24 hr halter and said it may have been vago vasel related. I went back to the gun for post op f/u and c/o lower and cramps. Found to have vaginal infection, on abs now. What bothers me is that I am still having these strange lightheaded moments and I don t know why. Everything seems to check out ok. It is not like fainting or dizziness. My pulse and bp is ok except that my pulse does get somewhat faint during it. Sometimes I get a cold feeling on the side of my head with and lingering after it. I am normally very very healthy and I don t know what is happening with me. Is there something I can do to find an answer? I am 62 and a little overweight. Thankyou

doctor1 MD

Hi Doctor...i m suffering from high cholesterol and tryglicried . My current age is 31, height 5 7 weight 78....cholestrol -2.30 ,triglyceride-4.13. I just want to know why this happening and what are are the reasons. 6month back also rise up same problem n I got hospitalized for the same reason and now again occred the same problem... Please guide me on the same

Recent questions on  High-density lipoprotein

doctor1 MD

cholestrol 288; Triglycerides 232; HDL 36; LDL 205.6; VLDL 46.4 -- CT Angio shows soft plaque causing 70-80% stenosis; Mixed plaque in proximal & mid LAD 30-40% & 40-50%. Soft plaque in mid RCA causing 60-70% stenosis and calcific plaques in proximal & mid RCA causing 30-40% stenosis. Calcific plaques in proximal & mid lcx causing 20-30% stenosis.normal LV systolic function. No breathing problem. can walk fast. taking Nitrococontin 2.6 BD; Rosavel F 1 OD: Clopitab A 150 1HS ; Seloten XL 12.5 1 OD for the last 15 days. earlier taken Rosavel F 1 OD for 2.5 months, reduction in lipid levels cholestrol 308; Triglycerides 242; HDL 38; LDL 221; VLDL 48.4 on 10-11-2011 & cholestrol 297; Triglycerides 216; HDL 39.68; LDL 215; VLDL 43.4 female 55 years

doctor1 MD

Hello, My name is Raghavendrachar, I am 51 yrs. I have been under sever stress for the last 6 months. I have been taking Tripride 2mg for last 3 years. Initially, sugar levels were high and after takng Tripride 2mg at different dosage as suggested by a Diabitologist, it came down then 1/2 tab per day in the night was prescribed. My Sugar levels used to be under control. Recently when i was loosing weight and became lean without any excercises, I got Sugar and other tests done. Result is Fasting blood 221, urine ++ (0.50%), Post Lunch Blood sugar 267 HBA1c 12.5, HDL 40, LDL 76, VLDL 34 Trig (TGL) 168, Liver Function test is OK. Should I increase the dosage to 1 tablet a day ofr go for some tests and start Insuline. Today random sug is 295.

doctor1 MD

Dear Sir, Recently did some blood test and found the followings:- SGOt 56,SGPT 145,Bilirubin Total 1.31,LDL Cholesterol 197.80, HDL Cholesterol 34, Cholestrol total 276, Triglycerides 221& uric acid 7.80. Please advice medication. Thanking you ,...

doctor1 MD

I need help in analyse test report of Lipid profile . 1) Serum Cholesterol - 136 mg/dl 2) Serum Triglyceride - 124 mg/dl 3) S. HDL Cholesterol - 31 mg/dl 4) S. LDL Cholesterol - 80.2 mg/dl 5) S. VLDL Cholesterol - 24.8 mg/dl 6) LDL/HDL Ratio -...

doctor1 MD

Hi, my total cholesterol is 249, triglycerides is 104 ,g/dl HDL , HDL 34mg LDL COL193 mg, VLDL 21,0 mg Fosfolipides 290mg. I am 34 years old, and im a woman 144 lb and almost 6 feet